Alert archive / Iowa / Frost Advisories in 2011

Frost Advisory 1, NWS Quad Cities, IA

April 28, 20119 counties in Iowa; 4 counties in Illinois

NWS Quad Cities, IA issued this frost advisory at Apr 28, 2011, 3:27 AM CDT for 9 counties in Iowa; 4 counties in Illinois. It took effect at Apr 29, 2011, 4:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 28, 2011, 3:27 AM CDT (08:27 UTC)
In effect from
Apr 29, 2011, 4:00 AM CDT
Expired
Apr 29, 2011, 8:00 AM CDT
In force
4 hr
Issued by
NWS Quad Cities, IA

Counties Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Dubuque County, IA, Jackson County, IA, Jones County, IA, Linn County, IA, Carroll County, IL, Jo Daviess County, IL, Stephenson County, IL, Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 64 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2011-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2011-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1119 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

265 
WWUS73 KDVN 280827
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
327 AM CDT THU APR 28 2011

...FROST EXPECTED LATE TONIGHT...

.COLD CANADIAN HIGH PRESSURE WILL BUILD INTO THE AREA TONIGHT. THE
COMBINATION OF CLEAR SKIES...LIGHT WINDS...AND WET GROUND FROM
RECENT RAINFALL WILL ALLOW FROST TO DEVELOP.

IAZ040>042-051>054-065-066-ILZ001-002-007-009-281830-
/O.NEW.KDVN.FR.Y.0001.110429T0900Z-110429T1400Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-CEDAR-CLINTON-
JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...TIPTON...CLINTON...
GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS
327 AM CDT THU APR 28 2011

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY.

* TIMING...4 AM TO 9 AM FRIDAY MORNING.

* TEMPERATURE...TEMPERATURES DROPPING INTO THE LOWER 30S WITH
  UPPER 20S POSSIBLE IN FAVORED COLD AREAS.

* IMPACTS...FRUIT TREES...SENSITIVE PLANTS...AND HOME GARDENS WILL
  BE MOST AT RISK FOR FROST DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY.  COVER OR MOVE
SENSITIVE PLANTS INDOORS.

&&

$$
5 follow-up statements
303 
WWUS73 KDVN 281550
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1050 AM CDT THU APR 28 2011

...FROST EXPECTED LATE TONIGHT...

.COLD CANADIAN HIGH PRESSURE WILL BUILD INTO THE AREA TONIGHT.
THE COMBINATION OF CLEAR SKIES...LIGHT WINDS...AND WET GROUND
FROM RECENT RAINFALL WILL ALLOW A ROUND OF LATE SEASON FROST TO
DEVELOP.

IAZ040>042-051>054-065-066-ILZ001-002-007-009-290200-
/O.CON.KDVN.FR.Y.0001.110429T0900Z-110429T1400Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-CEDAR-CLINTON-
JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...TIPTON...CLINTON...
GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS
1050 AM CDT THU APR 28 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY. 

* TIMING...4 AM TO 9 AM FRIDAY MORNING.

* TEMPERATURE...TEMPERATURES DROPPING INTO THE LOWER 30S WITH 
  UPPER 20S POSSIBLE IN FAVORED COLD AREAS. 

* IMPACTS...FRUIT TREES...SENSITIVE PLANTS...AND HOME GARDENS 
  WILL BE MOST AT RISK FOR FROST DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY.  COVER OR MOVE
SENSITIVE PLANTS INDOORS.

&&

$$
510 
WWUS73 KDVN 282029
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
329 PM CDT THU APR 28 2011

...FROST EXPECTED LATE TONIGHT...

.COLD CANADIAN HIGH PRESSURE IS STILL ON TRACK TO BUILD INTO THE
AREA TONIGHT AND INTO EARLY FRIDAY MORNING. THE COMBINATION OF CLEAR
SKIES...LIGHT WINDS...AND WET GROUND FROM RECENT RAINFALL WILL
ALLOW A ROUND OF LATE SEASON FROST TO DEVELOP.

IAZ040>042-051>054-065-066-ILZ001-002-007-009-290630-
/O.CON.KDVN.FR.Y.0001.110429T0900Z-110429T1400Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-CEDAR-CLINTON-
JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...TIPTON...CLINTON...
GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS
329 PM CDT THU APR 28 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
FRIDAY...

* TIMING...4 AM TO 9 AM FRIDAY MORNING.

* TEMPERATURE...TEMPERATURES DROPPING INTO THE LOWER 30S WITH 
  UPPER 20S POSSIBLE IN FAVORED COLD AREAS. 

* IMPACTS...FRUIT TREES...SENSITIVE PLANTS...AND HOME GARDENS 
  WILL BE MOST AT RISK FOR FROST DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY.  COVER OR MOVE
SENSITIVE PLANTS INDOORS.

&&

$$

HLADIK
797 
WWUS73 KDVN 290127
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
827 PM CDT THU APR 28 2011

...FROST EXPECTED LATE TONIGHT...

.COLD CANADIAN HIGH PRESSURE IS STILL ON TRACK TO BUILD INTO THE
AREA TONIGHT AND INTO EARLY FRIDAY MORNING. THE COMBINATION OF
CLEAR SKIES...LIGHT WINDS...AND WET GROUND FROM RECENT RAINFALL
WILL ALLOW A ROUND OF LATE SEASON FROST TO DEVELOP.

IAZ040>042-051>054-065-066-ILZ001-002-007-009-291130-
/O.CON.KDVN.FR.Y.0001.110429T0900Z-110429T1400Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-CEDAR-CLINTON-
JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...TIPTON...CLINTON...
GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS
827 PM CDT THU APR 28 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
FRIDAY...

* TIMING...4 AM TO 9 AM FRIDAY MORNING.

* TEMPERATURE...TEMPERATURES DROPPING INTO THE LOWER 30S WITH 
  UPPER 20S POSSIBLE IN FAVORED COLD AREAS. 

* IMPACTS...FRUIT TREES...SENSITIVE PLANTS...AND HOME GARDENS 
  WILL BE MOST AT RISK FOR FROST DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY.  COVER OR MOVE
SENSITIVE PLANTS INDOORS.

&&

$$
478 
WWUS73 KDVN 290839
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
339 AM CDT FRI APR 29 2011

...FROST EXPECTED EARLY THIS MORNING...

.CANADIAN HIGH PRESSURE OVER THE AREA EARLY THIS MORNING WILL
PROVIDE LIGHT WINDS...CLEAR SKIES AND COLD TEMPERATURES. THIS WILL
LEAD TO THE DEVELOPMENT OF FROST AND PATCHY AREAS OF FOG OVER
EASTERN IOWA AND NORTHWEST ILLINOIS. EARLY MORNING SUNSHINE WILL QUICKLY
BURN OFF THE FROST AND FOG. 

IAZ040>042-051>054-065-066-ILZ001-002-007-009-291300-
/O.EXT.KDVN.FR.Y.0001.110429T0900Z-110429T1300Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-CEDAR-CLINTON-
JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...TIPTON...CLINTON...
GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS
339 AM CDT FRI APR 29 2011

...FROST ADVISORY NOW IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TIMING...FROST WILL CONTINUE TO DEVELOP AND AFFECT THE AREA
  THROUGH 8 AM. THE FROST WILL GRADUALLY BURN OFF WITH RISING
  TEMPERATURES AND SUNSHINE BETWEEN 7 AND 8 AM.

* TEMPERATURE...TEMPERATURES WILL BE IN THE LOWER 30S WITH A FEW
  UPPER 20S POSSIBLE IN FAVORED COLD AREAS.

* IMPACTS...FROST MAY DAMAGE VULNERABLE FRUIT TREES...SENSITIVE
  PLANTS...AND HOME GARDENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY.  COVER OR MOVE
SENSITIVE PLANTS INDOORS.

&&

$$

DLS
228 
WWUS73 KDVN 291253
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
753 AM CDT FRI APR 29 2011

...WARMING TEMPERATURES AFTER A FROSTY START...

.EARLY MORNING SUNSHINE AND RISING TEMPERATURES WILL QUICKLY MELT
THE FROST THAT FORMED OVER MUCH OF THE EASTERN IOWA AND NORTHWEST
ILLINOIS EARLY THIS MORNING.

IAZ040>042-051>054-065-066-ILZ001-002-007-009-291400-
/O.EXP.KDVN.FR.Y.0001.000000T0000Z-110429T1300Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-CEDAR-CLINTON-
JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...TIPTON...CLINTON...
GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS
753 AM CDT FRI APR 29 2011

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

TEMPERATURES HAVE CLIMBED INTO THE MID AND UPPER 30S AND FROST IS
NO LONGER A THREAT. THEREFORE...THE FROST ADVISORY WILL EXPIRE AT
8 AM. 

$$

DLS

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this frost advisory went out at Apr 27, 3:05 PM CDT, 12 hours 22 minutes earlier.

Area forecast discussion, Apr 27, 3:05 PM CDT, 12 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
305 PM CDT WED APR 27 2011

.SYNOPSIS...
LATEST SFC ANALYSIS WAS INDICATING AN OCCLUDED LOW COMPLEX OVER
EXTREME NORTHEAST WI AND NORTHERN LOWER MI...WITH THE MAIN ASSOCIATED
TRAILING FRONT EXTENDING BACK INTO THE SOUTHEAST PLAINS. ALOFT...
CURRENT W/V IMAGERY LOOP WAS INDICATING AN INTERESTING VIEW OF DUAL
VIGOROUS VORTS SPIRALING IN CONCERT...ONE LOCATED OVER EASTERN MN AND
THE OTHER OVER THE TX/OK BORDER UP ACRS AR. THESE SYSTEMS ALL PART OF
A LARGE UPPER TROF COMPLEX ENGULFING MUCH OF THE MID CONUS. 12Z UA
ANALYSIS WAS INDICATING AN UPSTREAM COLD POOL OVER THE EASTERN
DAKOTAS AND MN OF -5C AT H85...AND -8 TO -10C AT H7 MB.

&&

.SHORT TERM...TONIGHT AND THURSDAY...
TONIGHT...SHOWERS AND SPRINKLES MOVING NORTHWARD ALONG THE H85 MB
BOUNDARY SHOULD EXIT MOST OF THE EASTERN CWA BY 00Z THIS EVENING.
WILL KEEP THE ONGOING SPRINKLES OR SPOTTY LIGHT RAIN IN THE
NORTHWESTERN CWA THIS EVENING AS THE MN VORT STARTS TO NOSE DOWN
TOWARD NORTHEASTERN IA. AS MENTIONED BY PREVIOUS SHIFTS...MAIN
SOUTHERN STREAM LOW STILL ON TRACK TO PIVOT NORTHEASTWARD ACRS THE
EASTERN GRT LKS TONIGHT AS THE LARGE UPPER TROF COMPLEX STARTS TO
MIGRATE EASTWARD AND A REX TYPE BLOCK FOLDS ACRS CENTRAL CANADA/
UPPER MIDWEST. THIS WILL EFFECTIVELY FUJIWARA THE MN UPPER LOW/VORT
AND COLD POOL ACRS THE NORTHEAST HALF OF THE DVN CWA LATE TONIGHT AND
THU MORNING. WILL EXPAND LIGHT RAIN AND SPRINKLE ACTIVITY FURTHER
SOUTH WITH THIS INCOMING PROCESS ALONG AND NORTH OF I-80 AFTER 06Z
THU. AGAIN FOR THE THIRD RUN IN A ROW...THE EXTENT OF TOP-DOWN
COOLING ON VERTICAL THERMAL PROFILES/ESPECIALLY ON THE NAM WITH A SUB
1K FT AGL WBZ HEIGHT/SUGGEST A MIX OF RAIN OR SNOW OR A COMPLETE
SWITCH OVER TO ALL WET SNOW NORTH OF THE HWY 30 CORRIDOR AFTER 08Z
TONIGHT AND THROUGH ROUGHLY 14Z THU MORNING. FOR NOW WILL ADD BACK A
MIX IN THE FAR NORTHERN DVN CWA FOR LATE TONIGHT AND EARLY THU
MORNING. WILL GO WITH WIDESPREAD LOWS IN THE MID TO UPPER 30S...
EXCEPT THE FAR SOUTH WITH VALUES AROUND 40. EXPECT A MAINLY CLOUDY
NIGHT ACRS MOST OF THE CWA...ALTHOUGH SOME SUBSIDENCE/DRYING MAY
PRODUCE SOME OCCASIONAL BREAKS IN THE CLOUD COVER IN THE WEST AND
SOUTHWESTERN THIRD OF THE FCST AREA OVERNIGHT.

THURSDAY...A CLASSIC COLD CORE ALOFT-INSTABILITY SHOWER DAY AND WILL
GO SCATTERED POPS ACRS THE ENTIRE CWA...ALTHOUGH ACTIVITY MAY BE MORE
ISOLATED IN THE FAR SOUTHWEST. COLD VERTICAL PROFILES SUPPORT THE
IDEA THAT A MORE VIGOROUS SHOWER MAY BE ABLE TO INDUCE SOME ICE
PELLETS. CU RULE SUGGESTS WIDESPREAD BROKEN TO OVERCAST SKIES OVER
THE NORTHEAST TWO THIRDS OF THE FCST AREA. DEEP MIXING UP OVER H85 MB
WILL MAKE THE MOST OF COOLING THERMAL PROFILES AND PRODUCE HIGHS
AROUND 50 IN THE NORTH AND NORTHEAST...AND MID TO UPPER 50S IN THE
SOUTHWEST HALF. LOWER 60S POSSIBLE IN AREAS OF MORE CLOUD BREAKS IN
THE FAR SOUTHWESTERN CWA. THE DEEP MIXING WILL STILL LOOK TO MAKE A
BLUSTERY DAY ON TAP WITH SUSTAINED WEST-NORTHWEST WINDS OF 15 TO 25
MPH AND GUSTS UP TO 35+ MPH.   ..12..

.LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY...
...MAINLY FAIR AND DRY WITH TEMPERATURES AVERAGING BELOW NORMAL...

OVERVIEW...INITIALIZATION AND VERIFICATION SUPPORTS LARGE UPPER LOW
PRESSURE TO SLIDE EAST NEXT 24 HOURS WITH NW TO W-NW FLOW TO PERSIST
INTO MIDDLE OF NEXT WEEK.  VERIFICATION AT 18Z SUPPORTS USING A
70/30 BLEND OF HI-RES ECMWF WITH GFS AND NAM-WRF MIX.  LITTLE
SENSIBLE WEATHER TO IMPACT REGION TO ALLOW FOR SOILS TO DRY OUT AND
AREA RIVER LEVELS TO CONTINUE TO FALL.  MAIN ISSUE IS RISK OF FROST
AND EVEN PATCHY FREEZE FRIDAY AM AND AGAIN NEXT TUESDAY AM.

THURSDAY NIGHT...SKIES SHOULD CLEAR FROM NW TO SE MID TO LATE
EVENING WITH WINDS TO BECOME LIGHT OR CALM AFTER 3 AM.  SURFACE HIGH
PRESSURE OVER NW 1/3 TO SUPPORT A SHALLOW AND STEEP INVERSION AND
BL DECOUPLING.  LOCAL TOOLS SUPPORT AREAS OF MINS NEAR TO POSSIBLE
A FEW DEGREES BELOW 32F.  HAVE ADDED AREAS OF FROST ALONG AND NORTH
OF HIGHWAY 30 AND PATCHY FROST ALONG I-80 CORRIDOR AFTER 4 AM.  PASS
TO LATER SHIFTS TO CONSIDER ISSUING A FROST ADVISORY AND CONSIDER
HARD FREEZING WARNING IN FAVORED LOCATIONS NORTH OF HIGHWAY 30.

FRIDAY...RETURN FLOW TO KICK IN BY PM WITH PLENTY OF SUNSHINE TO
ALLOW TEMPERATURES TO RISE WELL INTO THE 60S WITH NEAR 70F IN SW
SECTIONS.  SOUTH WINDS SHOULD INCREASE TO 10 TO 20 MPH PM WEST OF
HIGHWAY 61.  FRIDAY NIGHT...SOUTH WIND OF 10 MPH AND SOME HIGH CLOUDS
TO KEEP MINS IN THE 50S WITH SOME ELEVATED RAIN OR RAIN SHOWERS
DISSIPATING TO SPRINKLES POSSIBLY TO ARRIVE AFTER 3 AM WEST OF I-380
CORRIDOR.

SATURDAY AND SUNDAY...MILDEST DAYS THROUGH NEXT WEDNESDAY WITH HIGHS
TO PUSH INTO THE LOWER 70S MOST LOCATIONS AND MINS MAINLY IN THE 50S.
LIMITED MOISTURE AND FORCING SUPPORT CHANCE OF LIGHT RAIN MOST
LOCATIONS WITH FRONTAL PASSAGE WITH ANY AMOUNTS GENERALLY WELL BELOW
A TENTH OF AN INCH.  LOCATION FORCING TECHNIQUES SUPPORT LATER SHIFTS
MAY BE ABLE TO LOWER POPS ANOTHER 10 PERCENT INTO 20-40 RANGE.  KEPT
ISOLATED TO SCATTERED THUNDER MAINLY SATURDAY PM INTO EVENING HOURS
BUT TRENDS SUGGEST WITH DEWPOINT AOB 50F MAY NOT BE ENOUGH FORCING
FOR CONVECTION.

MONDAY THROUGH WEDNESDAY...LARGE SURFACE HIGH PRESSURE TO MOVE INTO
THE UPPER MIDWEST RESULTING IN PLEASANT BUT COOL TEMPERATURES.  HIGHS
UPPER 50S TO UPPER 60S WITH LOWS IN THE 30S MONDAY AND TUESDAY AM AND
MAINLY IN THE 40S WEDNESDAY MORNING WITH LOW DEWPOINTS.   ..NICHOLS..

&&

.AVIATION...
MVFR TO LOW VFR STRATOCU WILL MAINTAIN WELL INTO THE EVENING BEFORE
LOWER MVFR TRIES TO ROTATE DOWN OUT OF MN AND WI AFTER 06Z AT DBQ
AND CID. SOME ISOLATED SHOWERS IN THE VCNTY OF CID AN DBQ THIS
EVENING AND THEN AGAIN AFTER MIDNIGHT. COLD AIR ALOFT A THREAT TO
PRODUCE SOME LIGHT SNOW OR RAIN MIX NEAR DBQ AFTER 08Z TONIGHT AND
THROUGH 14Z THU MORNING. SFC WINDS TO BECOME BRISK OUT OF THE WEST-
NORTHWEST AFTER 16Z THU AT 15-25 KTS AND GUSTS OVER 30 KTS AT TIMES.
SCTRD SHOWERS TO BECOME MORE NUMEROUS IN THE VCNTY OF ALL THE
TERMINAL AS THU PROGRESSES WITH ADJACENT COLD CORE UPPER LEVEL LOW
OVER FAR SOUTHWEST WI. MVFR BKN TO OVC STRATOCU ON THU.   ..12..

&&

.HYDROLOGY...
FLOODING CONTINUES ON THE MISSISSIPPI RIVER...THE CREST IS NOW WELL
SOUTH OF THE REGION.  THUS...RIVER LEVELS ARE FALLING AND WILL
CONTINUE TO FALL THE NEXT WEEK OR MORE WITH LITTLE OR NO ADDITIONAL
PRECIPITATION EXPECTED. THE HIGH WATER LEVELS ON THE MISSISSIPPI
RIVER WILL KEEP THE RIVER SUSCEPTIBLE TO ANY MORE HEAVY RAINFALL
IF IT WAS OCCUR THROUGH THE FIRST WEEK OF MAY. FOR FURTHER
INFORMATION ON AREA RIVERS...PLEASE SEE THE LATEST FLOOD STATEMENTS
AND FLOOD WARNINGS FOR DETAILS.   ..NICHOLS..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

12/NICHOLS
Hazardous weather outlook, Apr 27, 3:35 PM CDT, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
335 PM CDT WED APR 27 2011

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-281000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON
IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY
IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA-
JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL-
MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA-
STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL-
335 PM CDT WED APR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TONIGHT

AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD
STATEMENTS FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FRIDAY MORNING...FROST AND PATCHY HARD FREEZING CONDITIONS ARE POSSIBLE
ALONG AND ESPECIALLY NORTH OF THE I-80 CORRIDOR.  THIS COULD POSE A RISK
TO TENDER OUTDOOR PLANTS.

SATURDAY AND SATURDAY NIGHT...THERE IS A CHANCE OF THUNDERSTORMS. ANY
STORMS WILL REMAIN BELOW SEVERE LEVELS.

TUESDAY MORNING...FROST AND PATCHY FREEZING CONDITIONS ARE AGAIN
POSSIBLE ACROSS NORTHERN AND CENTRAL PORTIONS OF THE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

NICHOLS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 9:19 PM CDTRiver Flood WarningDVNHenry, Rock Island, Whiteside62 hr

Nearby

Frost Advisories in Iowa, 2011Frost Advisories in Illinois, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.